Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On maximal nonparabolic normal subgroups of the modular group


Authors: A. W. Mason and N. K. Dickson
Journal: Proc. Amer. Math. Soc. 77 (1979), 167-173
MSC: Primary 20H05; Secondary 10D07, 20H10
DOI: https://doi.org/10.1090/S0002-9939-1979-0542079-1
MathSciNet review: 542079
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let F be a free normal subgroup of finite index in the modular group $ \Gamma $ with $ F \ne \Gamma '.F'$ is known to be a nonparabolic normal subgroup of $ \Gamma $. We show that, with two exceptions, there exists another nonparabolic normal subgroup of $ \Gamma $ properly containing $ F'$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20H05, 10D07, 20H10

Retrieve articles in all journals with MSC: 20H05, 10D07, 20H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0542079-1
Keywords: Modular group, nonparabolic, maximal, just-infinite
Article copyright: © Copyright 1979 American Mathematical Society